Alert archive / Wisconsin / Flash Flood Warnings in 2025
Flash Flood Warning 6, NWS Green Bay, WI
NWS Green Bay, WI issued this flash flood warning at Jul 16, 2025, 8:17 PM CDT for Manitowoc County, Wisconsin. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2025, 8:17 PM CDT (01:17 UTC)
- Expired
- Jul 16, 2025, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 51 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 9:30 PM CDT | RAIN 5.57 | 2 Nw Two Rivers, WI | 5.57 inches of rain over a 4 hour period from 5:30 to 9:30 pm. |
| Jul 16, 9:35 PM CDT | RAIN 5.01 | 2 Nw Two Rivers, WI | |
| Jul 16, 10:00 PM CDT | FLASH FLOOD | Manitowoc, WI | Multiped roads closed in the City of Manitowoc. |
| Jul 16, 10:00 PM CDT | FLASH FLOOD | Manitowoc, WI | Multiple roads closed in the City of Manitowoc. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 103 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
056
WGUS53 KGRB 170117
FFWGRB
WIC071-170415-
/O.NEW.KGRB.FF.W.0006.250717T0117Z-250717T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Green Bay WI
817 PM CDT Wed Jul 16 2025
The National Weather Service in Green Bay has issued a
* Flash Flood Warning for...
Northeastern Manitowoc County in east central Wisconsin...
* Until 1115 PM CDT.
* At 817 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts up to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Manitowoc, Two Creeks, Two Rivers, Mishicot, Larrabee, Francis
Creek, Shoto, Fisherville, Kellners Corners, Point Beach State
Park, Point Beach Nuclear Plant, Tisch Mills and Zander.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4433 8754 4427 8752 4423 8748 4406 8761
4406 8777 4433 8770
FLASH FLOOD...RADAR INDICATED
$$
GK2 follow-up statements
607
WGUS73 KGRB 170309
FFSGRB
Flash Flood Statement
National Weather Service Green Bay WI
1009 PM CDT Wed Jul 16 2025
WIC071-170415-
/O.CON.KGRB.FF.W.0006.000000T0000Z-250717T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Manitowoc WI-
1009 PM CDT Wed Jul 16 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT THIS
EVENING FOR NORTHEASTERN MANITOWOC COUNTY...
At 1009 PM CDT, local law enforcement reported thunderstorms
producing heavy rain in Manitowoc has resulted is several closed
roads. Between 3 and 5 inches of rain have fallen. Flooding impacts
will continue, but no additional rainfall is expected. Flash
flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Manitowoc, Two Rivers, Mishicot, Francis Creek, Shoto,
Fisherville, Kellners Corners and Point Beach State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4427 8753 4427 8752 4423 8748 4406 8761
4406 8777 4427 8770
FLASH FLOOD...OBSERVED
$$
GK221
WGUS73 KGRB 170415
FFSGRB
Flash Flood Statement
National Weather Service Green Bay WI
1115 PM CDT Wed Jul 16 2025
WIC071-170425-
/O.EXP.KGRB.FF.W.0006.000000T0000Z-250717T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Manitowoc WI-
1115 PM CDT Wed Jul 16 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR NORTHEASTERN MANITOWOC
COUNTY...
The heavy rain has ended and flood waters have receded. Flooding is
no longer expected to pose a threat. Please continue to heed
remaining road closures.
&&
LAT...LON 4427 8753 4427 8770 4406 8777 4406 8761
4423 8748 4427 8752
$$
KurimskiWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 6:35 PM CDT, 1 hour 42 minutes earlier. Its key messages:
- Heavy rain across portions of central and east-central WI will taper off this evening. A Flood Watch is in effect for central WI until 7 pm and portions of east-central and northeast WI until 10 pm.
- Small risk of severe storms continues through late afternoon across central and east-central WI. Damaging winds would be the primary risk along with torrential rainfall and possible flooding.
- The warm and humid weather will come to an end tonight. Cooler and less humid on Thursday and Friday.
- Small craft should exercise caution on the bay of Green Bay through late this afternoon. A Small Craft Advisory is in effect for the bay and nearshore areas of Lake Michigan tonight into Thursday morning.
- An active pattern is expected Friday night through the middle of next week with periodic chances of thunderstorms. Stronger storms and heavy rain are possible at times.
Area forecast discussion, Jul 16, 6:35 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 635 PM CDT Wed Jul 16 2025 Updated aviation portion for 00Z TAF issuance .KEY MESSAGES... - Heavy rain across portions of central and east-central WI will taper off this evening. A Flood Watch is in effect for central WI until 7 pm and portions of east-central and northeast WI until 10 pm. - Small risk of severe storms continues through late afternoon across central and east-central WI. Damaging winds would be the primary risk along with torrential rainfall and possible flooding. - The warm and humid weather will come to an end tonight. Cooler and less humid on Thursday and Friday. - Small craft should exercise caution on the bay of Green Bay through late this afternoon. A Small Craft Advisory is in effect for the bay and nearshore areas of Lake Michigan tonight into Thursday morning. - An active pattern is expected Friday night through the middle of next week with periodic chances of thunderstorms. Stronger storms and heavy rain are possible at times. && .DISCUSSION... Issued at 219 PM CDT Wed Jul 16 2025 A Mesoscale Convective Vortex continues to move across the region this afternoon, bringing showers and scattered thunderstorms to the region. Some of the strongest storms could produce strong or damaging winds, an isolated tornado and torrential rainfall across central and east-central WI. This feature will also bring in additional moisture as precipitable water values at Green Bay are expected to increase to 2.11 inches late this afternoon or near the daily record supporting the likelihood of heavy rainfall. The movement of the mesoscale convective vortex will support a nearly west to east band of heavy rain across portions of central into east-central Wisconsin. The greatest rainfall is expected to fall in a corridor from Marshfield to Wisconsin Rapids to Waupaca and Wautoma to Appleton and Oshkosh east to Kewaunee and Manitowoc. For locations south of Highway 29, HREF probabilities indicated a 50-90% chance of 1 inch of rain, 30-60% chance of 2 inches and a 10-30% chance of 3 inches. The greatest risk of heavy rain and flooding will continue for the remainder of the afternoon into early this evening. Rainfall rates in the heavier showers and storms could be as high as 1 to 3 inches per hour, resulting in urban street flooding and ponding of water on area roads while creeks and ditches may rise rapidly. Fishermen and boaters on rivers should anticipate river rises and faster flows from runoff Thursday and Friday. On the backside of the vortex, gusty northerly winds and building waves will result in hazardous conditions for small craft into Thursday morning. Also, low stratus is expected tonight, combined with northerly winds should keep any dense fog away. The big change will be the cooler weather and much less humid conditions. Highs on Thursday will only be in the upper 60s to middle 70s. The dewpoints will continue on Friday and then will increase again over the weekend. The westerlies will linger along the U.S./Canadian border through the rest of the forecast period. This will result in an active period with periodic chances of showers/storms next week. The potential exists for stronger storms and heavy rainfall at times. The first round of storms arrive Friday night into Saturday morning with dry conditions expected Saturday night into Sunday night. The chances of showers and storms return Tuesday and Wednesday. Temperatures will be close to normal this weekend, then rise above normal for much of next week. && .AVIATION...for 00Z TAF Issuance Issued at 629 PM CDT Wed Jul 16 2025 The risk of thunderstorms is diminishing early this evening across northeast and east-central WI. Despite the lower risk of thunderstorms, heavy rain is still possible at times through 02z from KMTW/KATW/KGRB/KOSH through KOCQ and KSUE as a large cluster of showers and a few storms exit the area. Later tonight, MVFR to IFR CIGS expected with gusty north/northeast winds near the bay and lake. Many questions linger Thursday morning in how quick the low clouds clear out. Based on the bufkit soundings, CIGS should rise in the VFR category by late morning at most locations. && .GRB WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 PM CDT this evening for WIZ037-045. Flood Watch until 10 PM CDT this evening for WIZ038>040-048>050. && DISCUSSION.....Eckberg AVIATION.......Eckberg
Hazardous weather outlook, Jul 16, 7:39 PM CDT, 38 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 739 PM CDT Wed Jul 16 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-180045- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 739 PM CDT Wed Jul 16 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Recent heavy rain across central and east central WI may lead to additional minor flooding as runoff occurs. Heed any remaining road closures. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There are on and off chances for thunderstorms Friday night into Saturday and then again towards the middle of next week. It is too early to determine if or when any severe storms are possible. Locally heavy rainfall will be possible at times. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any flooding to the National Weather Service in Green Bay. LMZ521-522-541>543-180045- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 739 PM CDT Wed Jul 16 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight A Small Craft Advisory is in effect due to gusty northeast winds and high waves. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday A Small Craft Advisory is in effect for the bay and nearshore areas of Lake Michigan through Thursday morning. Thunderstorms are possible Saturday, and again at times next week that would pose a hazard to mariners. Bersch
In the hours before
Local storm report, Jul 16, 6:09 PM CDT, 2 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
609 PM CDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM Rain Pine River 44.15N 89.08W
07/16/2025 M4.46 Inch Waushara WI Amateur Radio
0520 PM Rain 2 NNW Silver Lake 44.06N 89.25W
07/16/2025 M4.44 Inch Waushara WI Amateur Radio
&&Local storm report, Jul 16, 6:20 PM CDT, 1 hour 57 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
620 PM CDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM Flash Flood Wautoma 44.08N 89.29W
07/16/2025 Waushara WI Emergency Mngr
Waushara Emergency Manager reported roads
into downtown Wautoma were closed due to
street flooding. Water was to the hood of a
4-door sedan, leading to stalled vehicles.
Passengers were rescued via boat. Time and
location estimated from radar.
&&
KKLocal storm report, Jul 16, 7:11 PM CDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
711 PM CDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM Rain 2 E Millhome 43.90N 87.91W
07/16/2025 M1.71 Inch Manitowoc WI Public
&&Local storm report, Jul 16, 7:27 PM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
727 PM CDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Flash Flood 1 NNW Stockbridge 44.07N 88.31W
07/16/2025 Calumet WI Public
Street flooding reported near Stockbridge
off WI-55. Report via social media.
&&Local storm report, Jul 16, 7:44 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
744 PM CDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM Flood 2 S Shoto 44.13N 87.64W
07/16/2025 Manitowoc WI Public
Report from mPING: Street/road flooding;
Street/road closed; Vehicles stranded.
&&Local storm report, Jul 16, 7:47 PM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
747 PM CDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM Flood 4 SW Neenah 44.16N 88.53W
07/16/2025 Winnebago WI Public
Report from mPING: River/Creek overflowing;
Cropland/Yard/Basement Flooding.
&&Nearby
Flash Flood Warnings in Wisconsin, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.